On the superstability of the cosine and sine type functional equations

Authors

  • Fouad Lehlou
  • Mohammed Moussa
  • Ahmed Roukbi
  • Samir Kabbaj

Keywords:

functional equation, superstablity, stablity. ∗Corresponding author

Abstract

In this paper, we study the superstablity problem of the cosine and sine type functional equations: f(xσ(y)a) + f(xya) = 2f(x)f(y) and f(xσ(y)a) −f(xya) = 2f(x)f(y), where f : S →C is a complex valued function; S is a semigroup; σ is an involution of S and a is a fixed element in the center of S. 1. Introduction The stability problem of the functional equation was conjectured by Ulam [12] during the conference in the University of Wisconsin in 1940. In the next year, Hyers in [5] solved the problem of stability in the case of additive mapping. Since then it is called the Hyers-Ulam stability. In 1979, Baker et al. in [4] introduced the following: if f satisfies the inequality |E1(f) −E2(f)| ≤ϵ, then either f is bounded or E1(f) = E2(f). The stability of this type is called the superstability. The superstability of the cosine functional equation (also called the d’Alembert equation) f(x + y) + f(x −y) = 2f(x)f(y), was investigated by Baker [3]. Their results were improved by Badora [1] and Badora and Ger [2].

References

Badora, Roman. "On the stability of the cosine functional equation." Rocznik Nauk.-Dydakt. Prace Mat. 15 (1998): 5–14.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Badora, Roman, and Roman Ger. "On some trigonometric functional inequalities." In Functional equations-results and advances. Vol 3 of Adv. Math. (Dordr.), 3–15, Dordrecht, Kluwer Acad. Publ., 2002.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Baker, John A. "The stability of the cosine equation." Proc. Amer. Math. Soc. 80, no. 3 (1980): 411–416.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Baker, John, and John W. Lawrence, and Frank A. Zorzitto. "The stability of the equation f(x+y) = f(x)f(y)." Proc. Amer. Math. Soc. 74, no. 2 (1979): 242–246.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Hyers, Donald H. "On the stability of the linear functional equation." Proc. Nat. Acad. Sci. U.S.A. 27, (1941): 222–224.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Kim, Gwang Hui. "On the stability of trigonometric functional equations." Adv. Difference Equ. 2007: Art. ID 90405.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Kim, Gwang Hui. "On the stability of the Pexiderized trigonometric functional equation." Appl. Math. Comput. 203, no. 1 (2008): 99–105. Cited on 114. On the superstability of the cosine and sine type functional equations
##plugins.generic.googleScholarLinks.settings.viewInGS##

Perkins, Allison M., and Prasanna K. Sahoo. "On two functional equations with involution on groups related to sine and cosine functions." Aequationes Math. 89, no. 5 (2015): 1251–1263.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Roukbi, Ahmed, and Driss Zeglami, and Samir Kabbaj. "Hyers-Ulam stability of Wilson’s functional equation." J. Math. Sci. Adv. Appl. 22 (2013): 19–26.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Stetkær, Henrik. "Van Vleck’s functional equation for the sine." Aequationes Math. 90, no. 1 (2016): 25–34.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Stetkær, Henrik. "Kannappan’s functional equation on semigroups with involution." Semigroup Forum (2015), doi: 10.1007/s00233-015-9756-7.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Ulam, Stanisław M. Problems in modern mathematics. New York: John Wiley & Sons, Inc., 1964.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Van Vleck, Edward B. "A functional equation for the sine." Ann. of Math. (2) 11, no. 4 (1910): 161–165.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Zeglami, Driss, and Samir Kabbaj. "On the superstability of trigonometric type functional equations." British Journal of Mathematics & Computer Science 4, no. 8 (2014): 1146–1155.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2016-12-23

How to Cite

Lehlou, F., Moussa, M., Roukbi, A., & Kabbaj, S. (2016). On the superstability of the cosine and sine type functional equations. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 15, 113–121. Retrieved from https://studmath.uken.krakow.pl/article/view/13147

Issue

Section

Published